Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Does high doses of testosterone cause prostrate problems ?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
high test vs health issues Is the risk of prostate problems(cancer, etc.) as big of an issue as I'm told repeatedly by doctors and urologists as a result of using 150-300 mg per week of testosterone or are they all just covering their asses - just in case some shit does happen to me? I'm 52 years old/ got run over (motorcycle - verses- car/car won), broke neck / crushed left eye socket/ cracked skull (back to front), crushed left hand (seven pins), femur exploded - replaced by rod from knee to hip, left below knee amputee and alot more minor pain. Relief from pain, depression and a serious lack if energy, I have and STILL very much have conquered - by the use of testosterone. I was able to stop taking a LARGE amount of pain dope! Daily - 5-80mg/OC 5-50mg/hydrocodone IR 5-50mg/hydrocodone SR I was able to use more test and less drugs until I am able to truthfully say I use no pain medication at all - as long as I keep my testosterone level HIGH or higher ( not to the extreme - like the millions of body builders I see, read about and now am talking to). After 6 years struggling / having to figure most of this out for myself, I REALLY NEED TO KNOW
Posted Wed, 2 May 2012 in Men's Health
Answered by Dr. Rajiv goel 47 minutes later

Testosterone is responsible for the growth of carcinoma prostate and earlier it was believed that if you have high testosterone you may get carcinoma prostate.
However, recent data suggest that taking testosterone from outside is not going to increase incidence of carcinoma prostate neither it is going to make progression of carcinoma prostate faster.
However, all these studies are very recent and further confirmation data may be needed. A fair approach for you shall be to continue yourself on testosterone supplementation and get yearly PSA (Prostatic specific Antigen) done to rule out any prostate cancer.

Hope I have answered your query. I will be available to answer your follow up queries, if any.

Above answer was peer-reviewed by
Follow-up: Does high doses of testosterone cause prostrate problems ? 11 hours later
I'm having to supplement my prescription with blackmarket test, to allow myself as much needed.
Being a doctor yourself, how do I get my doctor to understand this and work with me without insulting his intelligence?
I've been to SEVERAL doctors and urologists and they all say the same thing, (your only allowed so we'll much, because after 100-110 mg per week, you risk the chance of prostate cancer or other health problems ).
I can get what ever I want (internet). It's much safer if I do it with my doctors supervision and be tested regularly as I have been.
Basically you have told me what I all ready knew - how do I tell them???
Need some help, i'm not a criminal, but I'm being forced to, to get what I need to have.
Answered by Dr. Rajiv goel 10 hours later

There is a beautiful article summing up the whole issue in the latest issue of Urologic clinics of North XXXXXXX The title of the issue is erectile dysfunction. It has a whole chapter summing up everything in a very simple and lucid way. You can probably read that and also make your doctors read it.

The abstract is available at

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor